Alert archive / Alabama / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 124, NWS Birmingham, AL

March 27, 2005Tallapoosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 27, 2005, 3:12 PM CST for Tallapoosa County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2005, 3:12 PM CST (21:12 UTC)
Expired
Mar 27, 2005, 3:45 PM CST
In force
33 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Tallapoosa County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 11:40 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2005-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2005-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
257 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 272113
SVRBMX
ALC123-272145-
/O.NEW.KBMX.SV.W.0124.050327T2112Z-050327T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CST SUN MAR 27 2005

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA

* UNTIL 345 PM CST

* AT 312 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED 29 MILES SOUTHWEST OF CAMP
  HILL...OR ABOUT 11 MILES EAST OF WETUMPKA...AND MOVING NORTHEAST AT
  50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
BARNESVILLE...SOUTHERN LAKE MARTIN...CARRVILLE...BUCKVILLE...AND 
REELTOWN.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3259 8590 3252 8581 3259 8580 3275 8561
      3284 8560 3281 8590

$$
1 follow-up statement
000 
WWUS54 KBMX 272144
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
344 PM CST SUN MAR 27 2005

ALC123-272154-
/O.EXP.KBMX.SV.W.0124.000000T0000Z-050327T2145Z/
TALLAPOOSA AL-
344 PM CST SUN MAR 27 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TALLAPOOSA COUNTY
EXPIRES AT 345 PM CST...

THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE MOVED OUT OF THE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST SUNDAY AFTERNOON
FOR SOUTHEAST ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
500 PM CST SUNDAY AFTERNOON FOR NORTHERN ALABAMA.

LAT...LON 3259 8590 3252 8581 3259 8580 3275 8561
      3284 8560 3281 8590

$$

12/SIRMON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 9:48 AM CST, 5 hours 24 minutes earlier.

Area forecast discussion, Mar 27, 9:48 AM CST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
948 AM CST SUN MAR 27 2005

.UPDATE...

THE MAIN REASON FOR THE UPDATE IS FOR TORNADO WATCH 97 FOR THE
SOUTHEAST COUNTIES.

AT 15Z MSAS ANALYZED THE SURFACE LOW AROUND TUSCALOOSA.  THE COLD
FRONT EXTENDED WESTWARD AND IT WAS EAST OF MERIDIAN AND WEST
OF MOBILE.  THIS FRONT WILL CONTINUE TO MOVE EASTWARD TODAY.

THE WARM FRONT IS SOMEWHERE AROUND CALERA TO NORTH OF ALEX CITY.
THIS PUTS THE SOUTHEAST FORECAST AREA IN THE DANGEROUS WARM
SECTOR.  STORMS ARE BEGINNING TO FIRE IN THE WARM AREA AND EXPECT
THIS TREND TO CONTINUE THROUGH THE MORNING HOURS.

THE BEST GUESS WOULD BE FOR THE WARM SECTOR TO LIFT NORTHWARD
AS THE COLD FRONT PUSHES EASTWARD.  THIS WILL MOVE THE SEVERE
THREAT NORTH THROUGH THE DAY.
&&

.BMX WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 5 PM FOR LEE...MACON...RUSSELL...BULLOCK...
MONTGOMERY...LOWNDES...PIKE...AND BARBOUR

&&

80/80
Hazardous weather outlook, Mar 27, 1:22 PM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
122 PM CST SUN MAR 27 2005

ALZ011>015-017>050-272130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
122 PM CST SUN MAR 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(THIS AFTERNOON AND TONIGHT).

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NEARLY ALL
OF CENTRAL ALABAMA TODAY.

THE SECOND ROUND OF SEVERE WEATHER WILL CONTINUE THROUGH THE
AFTERNOON HOURS AND INTO THE EVENING.  THIS IS DUE TO THE
RAPIDLY APPROACHING COLD FRONT AND BEING IN THE WARM SECTOR.

THE MAIN THREAT ACROSS AREAS SOUTH OF INTERSTATE 85 AND EAST OF
INTERSTATE 65 WILL BE LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES.  THIS AREA WILL BE THE MOST UNSTABLE AND HAVE
THE GREATEST SHEAR.  ACROSS THE REST OF THE FORECAST AREA...THE
MAIN THREAT WILL BE LARGE HAIL AND POSSIBLE ISOLATED SUPERCELLS.
THE RISK OF TORNADOES IS ALWAYS POSSIBLE WITH ANY SUPERCELL
THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY).

BY THE END OF THE WORK WEEK...ANOTHER SYSTEM IS EXPECTED TO BRING
ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY...WHICH SOME MAY BE
STRONG ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

KH/JDD

In the hours before

Special weather statement, Mar 27, 1:47 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
147 PM CST SUN MAR 27 2005

ALZ036-037-272030-
COOSA-TALLAPOOSA-
147 PM CST SUN MAR 27 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA AND TALLAPOOSA
COUNTIES UNTIL 230 PM CST...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 147 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 12 MILES SOUTH OF KELLYTON...MOVING NORTHEAST AT 45 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR KELLYTON...ALEXANDER
CITY...JACKSONS GAP...DADEVILLE...GOLDVILLE...NEW SITE AND DAVISTON
THROUGH 230 PM CST. PLEASE REMEMBER...A TORNADO WATCH IS IN EFFECT
UNTIL 5 PM.
Local storm report, Mar 27, 2:52 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
252 PM CST SUN MAR 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             JACKSONS GAP           32.88N 85.82W
03/27/2005  1.75 INCH        TALLAPOOSA         AL   EMERGENCY MNGR

            NUMEROUS CONFIRMATION SOURCES

&&

MBAER
Local storm report, Mar 27, 3:00 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 PM CST SUN MAR 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             JACKSONS GAP           32.88N 85.82W
03/27/2005  1.75 INCH        TALLAPOOSA         AL   EMERGENCY MNGR

            NUMEROUS CONFIRMATION SOURCES

0241 PM     TORNADO          2 SW MONTGOMERY         32.33N 86.31W
03/27/2005                   MONTGOMERY         AL   AMATEUR RADIO

0245 PM     HAIL             3 NE ALEXANDER CITY     32.96N 85.90W
03/27/2005  0.75 INCH        TALLAPOOSA         AL   AMATEUR RADIO

0249 PM     HAIL             1 S MONTGOMERY          32.34N 86.28W
03/27/2005  0.88 INCH        MONTGOMERY         AL   EMERGENCY MNGR

&&

MBAER
Local storm report, Mar 27, 3:05 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
305 PM CST SUN MAR 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     HAIL             E MONTGOMERY            32.35N 86.28W
03/27/2005  2.75 INCH        MONTGOMERY         AL   AMATEUR RADIO

            ARROWHEAD SUBDIVISION

&&

MBAER
Local storm report, Mar 27, 3:08 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
308 PM CST SUN MAR 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TORNADO          E MONTGOMERY            32.35N 86.28W
03/27/2005                   MONTGOMERY         AL   AMATEUR RADIO

            DEER CREEK SUBDIVISION

&&

MBAER
Local storm report, Mar 27, 3:12 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CST SUN MAR 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TORNADO          2 E MONTGOMERY          32.35N 86.25W
03/27/2005                   MONTGOMERY         AL   AMATEUR RADIO

            DEER CREEK SUBDIVISION, CR. 85, MT MEIGS TO PIKE ROAD

&&

MBAER

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 6:03 PM CSTSevere Thunderstorm WarningBMXRussell27 min
Mar 26, 6:22 PM CSTSevere Thunderstorm WarningBMXAutauga, Lowndes38 min
Mar 26, 7:02 PM CSTSevere Thunderstorm WarningBMXMarengo28 min
Mar 26, 7:19 PM CSTTornado WarningBMXMarengo26 min
Mar 26, 7:51 PM CSTSevere Thunderstorm WarningBMXDallas39 min
Mar 26, 8:18 PM CSTTornado WarningBMXDallas27 min
Mar 26, 10:10 PM CSTSevere Thunderstorm WarningBMXSumter50 min
Mar 26, 10:58 PM CSTSevere Thunderstorm WarningBMXSumter47 min
Mar 27, 12:39 AM CSTSevere Thunderstorm WarningBMXMontgomery36 min
Mar 27, 2:24 AM CSTTornado WarningBMXBarbour36 min
Mar 27, 2:25 AM CSTSevere Thunderstorm WarningBMXRussell35 min
Mar 27, 2:26 AM CSTSevere Thunderstorm WarningBMXDallas34 min
Mar 27, 2:35 AM CSTFlash Flood WarningBMXRussell115 min
Mar 27, 2:45 AM CSTFlash Flood WarningBMXMontgomery2 hr
Mar 27, 3:06 AM CSTTornado WarningBMXMontgomery, Pike24 min
Mar 27, 3:30 AM CSTTornado WarningBMXPike18 min
Mar 27, 3:35 AM CSTSevere Thunderstorm WarningBMXBullock25 min
Mar 27, 3:54 AM CSTFlash Flood WarningBMXBullock2 hr
Mar 27, 4:21 AM CSTSevere Thunderstorm WarningBMXBarbour24 min
Mar 27, 4:24 AM CSTFlash Flood WarningBMXRussell2 hr
Mar 27, 10:41 AM CSTSevere Thunderstorm WarningBMXLowndes19 min
Mar 27, 11:20 AM CSTSevere Thunderstorm WarningBMXAutauga, Elmore40 min
Mar 27, 11:43 AM CSTTornado WarningBMXElmore32 min
Mar 27, 11:57 AM CSTSevere Thunderstorm WarningBMXTallapoosa48 min
Mar 27, 12:14 PM CSTTornado WarningBMXTallapoosa31 min
Mar 27, 12:20 PM CSTTornado WarningBMXChambers40 min
Mar 27, 12:36 PM CSTSevere Thunderstorm WarningBMXDallas24 min
Mar 27, 12:54 PM CSTSevere Thunderstorm WarningBMXAutauga51 min
Mar 27, 2:00 PM CSTSevere Thunderstorm WarningBMXLowndes60 min
Mar 27, 2:16 PM CSTSevere Thunderstorm WarningBMXElmore29 min
Mar 27, 2:26 PM CSTSevere Thunderstorm WarningBMXTallapoosa49 min
Mar 27, 2:26 PM CSTTornado WarningBMXLowndes34 min
Mar 27, 2:34 PM CSTTornado WarningBMXMontgomery41 min
Mar 27, 2:53 PM CSTSevere Thunderstorm WarningBMXLowndes37 min
Mar 27, 2:56 PM CSTTornado WarningBMXElmore, Macon34 min
Mar 27, 3:07 PM CSTTornado WarningBMXLowndes23 min
Mar 27, 3:14 PM CSTTornado WarningBMXMontgomery46 min
Mar 27, 3:29 PM CSTSevere Thunderstorm WarningBMXEtowah46 min
Mar 27, 3:49 PM CSTSevere Thunderstorm WarningBMXElmore, Macon41 min
Mar 27, 3:52 PM CSTSevere Thunderstorm WarningBMXPike23 min
Mar 27, 3:58 PM CSTFlash Flood WarningBMXMontgomery2 hr
Mar 27, 3:59 PM CSTSevere Thunderstorm WarningBMXLowndes, Macon, Montgomery31 min
Mar 27, 4:00 PM CSTFlash Flood WarningBMXMacon2 hr
Mar 27, 4:02 PM CSTFlash Flood WarningBMXChambers, Lee, Macon, Tallapoosa118 min
Mar 27, 4:02 PM CSTSevere Thunderstorm WarningBMXTallapoosa28 min
Mar 27, 4:09 PM CSTSevere Thunderstorm WarningBMXBarbour, Bullock36 min
Mar 27, 4:15 PM CSTSevere Thunderstorm WarningBMXCherokee, Etowah30 min
Mar 27, 4:22 PM CSTSevere Thunderstorm WarningBMXLee23 min
Mar 27, 4:28 PM CSTSevere Thunderstorm WarningBMXElmore, Macon, Montgomery32 min
Mar 27, 4:30 PM CSTSevere Thunderstorm WarningBMXChambers45 min
Mar 27, 4:32 PM CSTSevere Thunderstorm WarningBMXRussell28 min
Mar 27, 4:51 PM CSTSevere Thunderstorm WarningBMXMontgomery24 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.